Alert archive / Kansas / River Flood Warnings in 2008

River Flood Warning 95, NWS Wichita, KS

September 12, 2008Sedgwick County, Kansas

NWS Wichita, KS issued this river flood warning at Sep 12, 2008, 4:52 PM CDT for Sedgwick County, Kansas. It took effect at Sep 13, 2008, 1:20 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2008, 4:52 PM CDT (21:52 UTC)
In effect from
Sep 13, 2008, 1:20 AM CDT
Expired
Sep 13, 2008, 2:33 PM CDT
In force
13 hr
Issued by
NWS Wichita, KS
Flood severity
Minor

County Sedgwick County, KS

The river

Written for the forecast point Little Arkansas River near Sedgwick (SEDK1). The gauge peaked at 22.04 ft at Sep 13, 2008, 6:00 PM CDT.

actionminormoderatemajor102009/1209/1309/14
Action stage
20 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07144100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KICT 122153
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
452 PM CDT FRI SEP 12 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS... 

  LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC173-130952-
/O.NEW.KICT.FL.W.0095.080913T0405Z-080914T1338Z/
/SEDK1.1.ER.080913T0405Z.080913T1200Z.080914T0138Z.NO/
452 PM CDT FRI SEP 12 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A 
* FLOOD WARNING FOR 
  THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* FROM THIS EVENING TO SUNDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  4:00 PM FRIDAY THE STAGE WAS 10.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY TONIGHT. THE RIVER WILL 
  CREST NEAR 23.8 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY SATURDAY EVENING.
* IMPACT...AT 23.0 FEET...RIVER OVERLOW SPREADS ACROSS AGRICULTURAL 
  FIELDS AND BEGINS TO FLOW ACROSS 109TH STREET JUST 0.2 MILES EAST 
  OF RIDGE ROAD.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    SAT    SUN    MON
  SEDGWICK        22.0  10.4 FRI 04 PM   23.8   20.1   18.4

$$
4 follow-up statements
000 
WGUS83 KICT 130250
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
950 PM CDT FRI SEP 12 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC173-131450-
/O.EXT.KICT.FL.W.0095.080913T0620Z-080914T1251Z/
/SEDK1.1.ER.080913T0620Z.080913T1200Z.080914T0051Z.NO/
950 PM CDT FRI SEP 12 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* FROM LATE TONIGHT TO SUNDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:00 PM FRIDAY THE STAGE WAS 15.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY EARLY SATURDAY MORNING. 
  THE RIVER WILL CREST NEAR 23.7 FEET BY SATURDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING.
* IMPACT...AT 23.0 FEET...RIVER OVERLOW SPREADS ACROSS AGRICULTURAL 
  FIELDS AND BEGINS TO FLOW ACROSS 109TH STREET JUST 0.2 MILES EAST 
  OF RIDGE ROAD.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     SAT    SUN    MON
LITTLE ARKANSAS RIVER
  SEDGWICK           22.0 15.7 FRI 8 PM     23.7   19.6   16.9

$$
000 
WGUS83 KICT 130820
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
320 AM CDT SAT SEP 13 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC173-132020-
/O.EXT.KICT.FL.W.0095.000000T0000Z-080914T0738Z/
/SEDK1.1.ER.080913T1545Z.080913T1800Z.080913T1938Z.NO/
320 AM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:00 AM SATURDAY THE STAGE WAS 19.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE THIS MORNING. THE 
  RIVER WILL CREST NEAR 22.3 FEET BY THIS AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 22.0 FEET...FLOODING OF MANY LOW AGRICULTRAL AREAS CAN 
  BE EXPECTED.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     SUN    MON    TUE

LITTLE ARKANSAS RIVER
  SEDGWICK           22.0  19.7  SAT 2 AM     19.1   16.8   14.5

$$
000 
WGUS83 KICT 131409
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
909 AM CDT SAT SEP 13 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC173-140209-
/O.EXT.KICT.FL.W.0095.000000T0000Z-080914T0800Z/
/SEDK1.1.ER.080913T1531Z.080913T1800Z.080913T2000Z.NO/
909 AM CDT SAT SEP 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 AM SATURDAY THE STAGE WAS 21.4 FEET AND RISING. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE THIS MORNING. THE 
  RIVER WILL CREST NEAR 22.5 FEET BY THIS AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* IMPACT...AT 23.0 FEET...RIVER OVERLOW SPREADS ACROSS AGRICULTURAL 
  FIELDS AND BEGINS TO FLOW ACROSS 109TH STREET JUST 0.2 MILES EAST 
  OF RIDGE ROAD.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     SUN    MON    TUE

LITTLE ARKANSAS RIVER
  SEDGWICK           22.0 21.4 SAT 7 AM     18.4   15.3   13.0

$$
000 
WGUS83 KICT 131933
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
233 PM CDT SAT SEP 13 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
KANSAS...
 
  LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC173-132003-
/O.CAN.KICT.FL.W.0095.000000T0000Z-080914T0800Z/
/SEDK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
233 PM CDT SAT SEP 13 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* AT  1:00 PM SATURDAY THE STAGE WAS 21.9 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 21.9 FEET.  THE 
  RIVER WILL FALL TO 19.0 FEET BY SUNDAY MORNING.
* IMPACT...AT 22.0 FEET...FLOODING OF MANY LOW AGRICULTRAL AREAS CAN 
  BE EXPECTED.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     SUN    MON    TUE
LITTLE ARKANSAS RIVER
  SEDGWICK           22.0 21.9 SAT 1 PM     19.0   15.6   13.3

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Sep 12, 3:15 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Sep 12, 3:15 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
315 PM CDT FRI SEP 12 2008

.DISCUSSION...
MAIN FORECAST CONCERNS ARE HOW MUCH RAINFALL THE FORECAST AREA
WILL RECEIVE THROUGH THE WEEKEND AND THE TIMING AND TRACK OF IKES
REMNANTS.

TONIGHT:
THERE HAVE BEEN A COUPLE BANDS OF VERY HEAVY RAINFALL THROUGH SOUTH
CENTRAL KANSAS TODAY...WITH THE HIGHEST AMOUNTS REPORTED AT SOME
LOCATIONS IN SEDGWICK...BUTLER AND HARPER COUNTIES. NUMEROUS FLOOD
WARNINGS ARE IN EFFECT...AND MORE RAIN IS TO COME AS THE BOUNDARY
REMAINS IN THE AREA. FN CONVERGENCE MOVES SLIGHTLY EAST AND WEST
TONIGHT AND SATURDAY...SO THE HEAVY RAINFALL BANDS WILL VARY
SLIGHTLY. WE WILL LEAVE THE FLOOD WATCH AS IS FOR SOUTH CENTRAL AND
SOUTHEAST KANSAS...AND WILL REMOVE MUCH OF CENTRAL KANSAS FROM THE
WATCH SINCE THAT AREA LOOKS TO HAVE ESCAPED THE FLOOD THREAT.

SATURDAY-SUNDAY:
THE FRONT WILL GRADUALLY MOVE SOUTHEASTWARD ON SATURDAY...KEEPING
THE BULK OF THE HEAVY RAINFALL ACROSS SOUTHEAST KANSAS. WE KEPT SOME
LOWER PRECIPITATION CHANCES FURTHER WEST FOR LESS WIDESPREAD
RAIN...BUT IT WILL DEPEND HOW FAST THE HIGH PRESSURE CAN BUILD INTO
THE AREA. THE FORECAST FOR SUNDAY IS LOWER CONFIDENCE DUE TO THE
UNCERTAINTY IN HOW QUICKLY THE REMNANTS OF IKE WILL MOVE THROUGH.
THE ECMWF AND GFS HAVE COME INTO BETTER AGREEMENT WITH THE 12Z
RUNS...AND BOTH NOW INDICATE THAT IKES REMNANTS WILL MOVE THROUGH
THE MID-MISSISSIPPI VALLEY QUICKLY ON SUNDAY. THIS SHOULD REDUCE THE
FLOODING THREAT FOR SOUTHEAST KANSAS...BUT NOT ELIMINATE IT.

MONDAY-THURSDAY:
STRONG HIGH PRESSURE BUILDS IN BEHIND THE REMNANTS OF IKE FOR MUCH
OF NEXT WEEK. THERE STILL MAY BE SOME PRECIPITATION IN SOUTHEAST
KANSAS ON MONDAY...IF THE SLOWER GFS MODEL IS CORRECT.
OTHERWISE...CLEAR SKIES AND TEMPERATURES WARMING TO THE UPPER 70S
AND LOWER 80S WILL BE COMMON THROUGHOUT CENTRAL AND SOUTHEAST
KANSAS.

SCHRECK

.AVIATION...18Z TAFS...KRSL/KSLN/KHUT/KICT/KCNU
LATEST RADAR LOOP CONTINUES TO SHOW ANOTHER BAND OF SHOWERS
DEVELOPING ALONG AND NORTHWEST OF A HARPER TO WICHITA TO
COTTONWOOD FALLS LINE. THIS IS DEVELOPING ALONG AN AREA OF
700-850MB FRONTOGENETICAL FORCING WHICH MAY LINGER ACROSS THE AREA
DURING THE MAJORITY OF THE AFTERNOON. CEILINGS SHOULD GENERALLY
BE IN THE IFR CATEGORY (600-800FT) ALONG AND NORTHWEST OF THE
FRONTAL BOUNDARY WHICH EXTENDS FROM NEAR MCPHERSON TO HUTCHINSON.
SOUTHEAST OF THE FRONTAL BOUNDARY...CEILINGS MAY CLIMB INTO THE
VFR CATEGORY WHICH MAY INCLUDE THE WICHITA TAF SITE AFTER 20Z.
ALTHOUGH...WE MAY BE A BIT OPTIMISTIC. LATER THIS EVENING THE
FRONTAL BOUNDARY WILL BEGIN TO SURGE THROUGH THE AREA AND ALLOW
FOR THE CEILINGS TO DROP INTO THE IFR CATEGORY TONIGHT.

COX

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  77  62  73 /  90  70  60  20
HUTCHINSON      64  75  58  72 /  90  60  30  20
NEWTON          67  76  61  71 /  90  70  60  20
ELDORADO        69  76  62  72 /  90  80  70  40
WINFIELD-KWLD   69  77  63  73 /  80  80  70  40
RUSSELL         60  79  55  70 /  60  20  10  10
GREAT BEND      61  78  55  71 /  60  20  10  10
SALINA          63  78  59  71 /  90  50  20  10
MCPHERSON       64  76  58  70 /  90  60  30  20
COFFEYVILLE     70  78  65  74 /  80  90 100 100
CHANUTE         70  76  64  71 /  80  90 100  90
IOLA            70  75  64  71 /  80  90 100  80
PARSONS-KPPF    70  78  65  73 /  80  90 100 100

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR KSZ049>053-067>071-
082-083-091>094.

&&
Hazardous weather outlook, Sep 12, 3:58 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
358 PM CDT FRI SEP 12 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-132100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
358 PM CDT FRI SEP 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

PERIODS OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS
THE AREA TONIGHT. VERY HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE
MAINLY ACROSS SOUTH CENTRAL KANSAS ALONG WITH THE FLINT HILLS.
PLEASE REFER TO THE FLOOD WATCH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND EMBEDDED THUNDERSTORMS WILL SHIFT INTO SOUTH CENTRAL
AND SOUTHEASTERN KANSAS SATURDAY. HEAVY RAINFALL WILL CONTINUE TO
BE A POSSIBILITY. FURTHERMORE...THE REMNANTS OF HURRICANE IKE ARE
EXPECTED TO MOVE FROM EAST TEXAS INTO THE MID MISSISSIPPI VALLEY
FROM SATURDAY NIGHT INTO SUNDAY WHICH COULD IMPACT FAR
SOUTHEASTERN KANSAS WITH HEAVY RAINFALL AND FLOODING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER
REPORTS OF HEAVY RAINFALL AMOUNTS GREATER THAN 1 INCH AND FLOODING
WILL BE GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK

In the hours before

Local storm report, Sep 12, 2:05 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
205 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HEAVY RAIN       4 S MAIZE               37.72N 97.46W
09/12/2008  M6.79 INCH       SEDGWICK           KS   NWS EMPLOYEE

            6.79 INCHES OF RAIN MEASURED SINCE MIDNIGHT NEAR THE
            INTERSECTION OF 21ST AND MAIZE.

&&

CDB
Local storm report, Sep 12, 2:29 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
229 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLOOD            3 S MCPHERSON           38.33N 97.66W
09/12/2008                   MCPHERSON          KS   LAW ENFORCEMENT

            14TH AND COMMANCHE WATER WAS OVER THE ROAD.

&&

REC
Local storm report, Sep 12, 2:31 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
231 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLOOD            1 S CANTON              38.37N 97.43W
09/12/2008                   MCPHERSON          KS   LAW ENFORCEMENT

            27TH ST WATER WAS OVER THE ROAD JUST SOUTH OF HIGHWAY 56.

&&

REC
Local storm report, Sep 12, 2:36 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
236 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HEAVY RAIN       GODDARD                 37.66N 97.58W
09/12/2008  M7.99 INCH       SEDGWICK           KS   BROADCAST MEDIA

            COURTESY KSNW CHANNEL 3.

0226 PM     HEAVY RAIN       EL DORADO               37.82N 96.86W
09/12/2008  E6.62 INCH       BUTLER             KS   BROADCAST MEDIA

            COURTESY KSNW WEATHER LAB SITE AT JEFFERSON ELEMENTARY.

0226 PM     HEAVY RAIN       CLEARWATER              37.51N 97.50W
09/12/2008  M5.52 INCH       SEDGWICK           KS   BROADCAST MEDIA

            COURTESY KSNW WEATHER LAB SITE AT CLEARWATER MIDDLE
            SCHOOL.

0226 PM     HEAVY RAIN       CONWAY SPRINGS          37.39N 97.64W
09/12/2008  M5.32 INCH       SUMNER             KS   BROADCAST MEDIA

            COURTESY KSNW WEATHER LAB SITE AT KYLE TRUBLOOD
            ELEMENTARY. ST. JOSEPH SCHOOL ALSO REPORTED 4.37 INCHES.

0226 PM     HEAVY RAIN       HAYSVILLE               37.57N 97.35W
09/12/2008  M4.18 INCH       SEDGWICK           KS   BROADCAST MEDIA

            COURTESY KSNW WEATHER LAB SITE AT OATVILLE ELEMENTARY.

0226 PM     HEAVY RAIN       ROSALIA                 37.82N 96.62W
09/12/2008  M3.93 INCH       BUTLER             KS   BROADCAST MEDIA

            COURTESY KSNW WEATHER LAB SITE AT FLINT HILLS
            INTERMEDIATE SCHOOL.

0226 PM     HEAVY RAIN       DOWNTOWN WICHITA        37.69N 97.34W
09/12/2008  M3.36 INCH       SEDGWICK           KS   BROADCAST MEDIA

            MEASURED AT KSNW.

0226 PM     HEAVY RAIN       EAST WICHITA            37.68N 97.26W
09/12/2008  M3.30 INCH       SEDGWICK           KS   BROADCAST MEDIA

            COURTESY KSNW WEATHER LAB SITE AT WICHITA EAST HIGH
            SCHOOL.

0226 PM     HEAVY RAIN       WEST WICHITA            37.69N 97.46W
09/12/2008  M7.94 INCH       SEDGWICK           KS   BROADCAST MEDIA

            MEASURED BY AN OFF DUTY KSNW METEOROLOGIST.

0226 PM     HEAVY RAIN       ATTICA                  37.24N 98.23W
09/12/2008  M3.80 INCH       HARPER             KS   BROADCAST MEDIA

            COURTESY KSNW WEATHER LAB SITE AT ATTICA HIGH SCHOOL.

0226 PM     HEAVY RAIN       ARGONIA                 37.27N 97.76W
09/12/2008  M3.64 INCH       SUMNER             KS   BROADCAST MEDIA

            COURTESY KSNW WEATHER LAB SITE AT ARGONIA ELEMENTARY
            SCHOOL.

0226 PM     HEAVY RAIN       WINFIELD                37.27N 96.97W
09/12/2008  E3.58 INCH       COWLEY             KS   BROADCAST MEDIA

            COURTESY KSNW WEATHER LAB SITE IRVING ELEMENTARY.

&&

CWH
Local storm report, Sep 12, 2:50 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
250 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HEAVY RAIN       3 NNW WEST WICHITA      37.72N 97.48W
09/12/2008  M5.80 INCH       SEDGWICK           KS   TRAINED SPOTTER

            OFF DUTY NWS EMPLOYEE HAD 5.80 INCHES SINCE 8AM AND 9.59
            INCHES IN APPROXIMATELY 24 HOURS ENDING AT 230PM.

&&

JMB
Local storm report, Sep 12, 2:52 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
252 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HEAVY RAIN       NNW PARK CITY           37.80N 97.32W
09/12/2008  M6.50 INCH       SEDGWICK           KS   TRAINED SPOTTER

            OBSERVER LOCATED AT 29TH SOUTH AND MERIDIAN.

&&

JMB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 7:00 PM CDTAreal Flood WarningICTRussell5 hr
Sep 11, 8:06 PM CDTFlash Flood WarningICTRussell11 hr
Sep 11, 8:41 PM CDTAreal Flood WarningICTLincoln5 hr
Sep 12, 12:10 AM CDTAreal Flood WarningICTLincoln7 hr
Sep 12, 2:16 AM CDTAreal Flood WarningICTCowley, Harper, Sumner8 hr
Sep 12, 2:34 AM CDTAreal Flood WarningICTButler8 hr
Sep 12, 4:38 AM CDTFlash Flood WarningICTHarper6 hr
Sep 12, 4:45 AM CDTFlash Flood WarningICTButler, Cowley6 hr
Sep 12, 5:10 AM CDTAreal Flood WarningICTSedgwick8 hr
Sep 12, 5:38 AM CDTFlash Flood WarningICTSumner6 hr
Sep 12, 5:48 AM CDTAreal Flood WarningICTGreenwood8 hr
Sep 12, 6:43 AM CDTFlash Flood WarningICTSedgwick8 hr
Sep 12, 7:04 AM CDTRiver Flood WarningICTButler, Cowley51 hr
Sep 12, 7:04 AM CDTRiver Flood WarningICTButler, Cowley3 days
Sep 12, 7:46 AM CDTAreal Flood WarningICTChase8 hr
Sep 12, 8:12 AM CDTRiver Flood WarningICTButler66 hr
Sep 12, 8:14 AM CDTRiver Flood WarningICTSedgwick54 hr
Sep 12, 8:17 AM CDTAreal Flood WarningICTHarvey5 hr
Sep 12, 8:20 AM CDTRiver Flood WarningICTButler, Cowley5 days
Sep 12, 8:20 AM CDTRiver Flood WarningICTCowley4 days
Sep 12, 8:22 AM CDTRiver Flood WarningICTSumner3 days
Sep 12, 8:22 AM CDTRiver Flood WarningICTCowley4 days
Sep 12, 8:36 AM CDTRiver Flood WarningICTButler13 hr
Sep 12, 8:36 AM CDTRiver Flood WarningICTButler13 hr
Sep 12, 9:03 AM CDTRiver Flood WarningICTAllen, Neosho53 hr
Sep 12, 9:03 AM CDTRiver Flood WarningICTNeosho3 days
Sep 12, 9:03 AM CDTRiver Flood WarningICTLabette, Neosho4 days
Sep 12, 9:03 AM CDTRiver Flood WarningICTLabette5 days
Sep 12, 9:19 AM CDTFlash Flood WarningICTChase, Harvey, Marion5 hr
Sep 12, 9:30 AM CDTAreal Flood WarningICTKingman6 hr
Sep 12, 9:32 AM CDTRiver Flood WarningICTSumner41 hr
Sep 12, 10:08 AM CDTFlash Flood WarningICTHarper, Sumner4 hr
Sep 12, 10:44 AM CDTFlash Flood WarningICTButler, Cowley4 hr
Sep 12, 1:36 PM CDTAreal Flood WarningICTGreenwood20 hr
Sep 12, 2:28 PM CDTAreal Flood WarningICTButler, Chase, Cowley, Harper, Harvey, Kingman and 5 more18 hr
Sep 12, 2:28 PM CDTRiver Flood WarningICTMarion45 hr
Sep 12, 2:28 PM CDTRiver Flood WarningICTChase3 days
Sep 12, 2:28 PM CDTRiver Flood WarningICTChase, Lyon4 days
Sep 12, 2:49 PM CDTAreal Flood WarningICTAllen16 hr
Sep 12, 2:55 PM CDTRiver Flood WarningICTSedgwick, Sumner37 hr
Sep 12, 2:55 PM CDTRiver Flood WarningICTSumner51 hr
Sep 12, 3:13 PM CDTRiver Flood WarningICTSedgwick36 hr
Sep 12, 3:13 PM CDTRiver Flood WarningICTSedgwick, Sumner48 hr

Nearby

River Flood Warnings in Kansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.